MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS NG ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS NG ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96570-121
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of this bio-medicus 21fr nextgen arterial cannula the customer noticed that the bonded connector was compromised straight out of the package.The cannula was noted to have white markings that almost appeared as if the connector had been clamped, but it was not.That connector in particular was still intact and perfectly circular with no ragged edges so the customer proceeded with using it as it was already in the patient when they noticed.There were no adverse patient effects as a result of this issue.The customer stated that the patient is fine and there is no claim of adverse events.Additional information: there was no blood loss as a result of this issue.There was no visible air in the cannula reported.The customer stated that it was initially difficult to notice the defect because as soon as the surgeon inserted the obturator into the cannula for insertio n, that connector was covered with a plastic cover until it was inside the patient and connected to the extra-corporeal membrane oxygenation (ecmo) lines.The customer reported that the ecmo fellow who inserted the cannula, claimed they did not clamp the device or manipulated it in anyway that could have created damage or impact integrity to the product related to this defective connector.The customer has pulled the other cannulae from the same lot from their shelves.These cannulae have not been used.
 
Additional Manufacturer Narrative
Conclusion: after investigation at medtronic, the complaint was confirmed for a cracked cannula body connector based on the photo provided, however, no product has been returned to date.A root cause of this occurrence could not be determined without returned product, however, based on the available information, this complaint was potentially the result of a use-related issue.The damage to the cannula connector can occur when the introducer is inserted into the cannula body without the use of the hemostasis cap.The introducer handle can cause stretching, crazing or cracking when it is forced into the connector.The hemostasis cap was clear and attached to the introducer on the provided protective sheath.The device history record was not reviewed as returned product analysis found no evidence of manufacturing issues with the returned device.There were no adverse patient effects as a result of this occurrence.Medtronic will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIO-MEDICUS NG ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17262487
Report Number9612164-2023-03013
Device Sequence Number6831100
Product Code DWF
UDI-Device Identifier00643169025752
UDI-Public00643169025752
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model Number96570-121
Device Catalogue Number96570-121
Device Lot Number222434070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown